Thunderstorm Wind, Sargent
- When
- August 10, 1:27 AM CST
- Where
- Sargent County, 2 mi SW of Brampton
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.980, -97.810
The wind gust was measured by a NDAWN mesonet sensor.
A line of thunderstorms tracked along the North and South Dakota border during the early morning hours of August 10th. These storms produced very strong winds, which resulted in quite a bit of tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A line of thunderstorms tracked along the North and South Dakota border during the early morning hours of August 10th. These storms produced very strong winds, which resulted in quite a bit of tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 9, 10:44 PM CST, 2 hours 43 minutes earlier.
Area Forecast Discussion National Weather Service Grand Forks ND 1144 PM CDT TUE AUG 9 2016 .UPDATE... Issued at 1144 PM CDT Tue Aug 9 2016 Main comples is still out near Bismarck but more storms have popped out ahead of it just to the west of the CWA. Severe thunderstorm watch in effect for the southern counties for hail and wind. Will also have to watch rainfall amounts as some bands ahead of the main complex seem to be starting to train over each other. Bumped up QPF although did not go quite as high as 2 to 3 inches that WPC is concerned about if we get a lot of cells training over each other. UPDATE Issued at 939 PM CDT Tue Aug 9 2016 Lead shortwave trough has brought a few weak storms and showers to the western CWA, but the main excitement remains to our southwest. The surface based instability has stayed to the south and west, although some elevated CAPE around 1000 J/kg is seen on the SPC meso page. Have some scattered POPs for our current convection, but will keep the likelies for 06Z and after for our southern counties as the convective system out west begins to move into our southern counties. While instability is not too high, deep layer bulk shear is around 50 kts so some severe is still a possibility, but probably the biggest threat is heavy rain with PWATs getting close to 2 inches. Think that the rain will lift northward a bit towards tomorrow morning as a warm front begins to move in. Convective models were showing a bit of a break tomorrow morning before storms refire along the boundary so tried to include that in the POP grids. Conditions still seem on track for more storms tomorrow and heavy rain Wednesday night. UPDATE Issued at 647 PM CDT Tue Aug 9 2016 Still a lot of uncertainty as to the timing of convection overnight. Some rapidly weakening cells approaching Minot will impact the Devils Lake Basin in the next few hours, so have some low POPs going in that area for late evening. The short range models continue to bring some convection into our southern counties near midnight, although they do not really have a great handle on current activity over the western Dakotas. Will keep POPs in the south fairly similar to previous forecast and ramp them up around 06Z, but may have to make some adjustments as the night goes on. && .SHORT TERM...(This evening through Wednesday) Issued at 237 PM CDT Tue Aug 9 2016 A complex short term forecast with two rounds of convection and heavy rain possible and models continue to diverge on track of precipitation for tonight as well as tomorrow and tomorrow night as a warm front develops over northern SD and lifts into ND tomorrow morning. Timing...Tonight SW flow aloft will allow a weak vort max over WY to move into central ND by around 03Z. Through the day the HIRES models have generally favored development in southeastern MT to track along the I-94 corridor across southern ND. The HRRR has consistently taken a much further south track, with convection diving into SD as the cluster moves through Bismarck...and the newest run now bringing the northern edge up to the I 94 corridor with the strongest activity across northern SD. ECAM guidance is further north more in line with CONSSHORT...and the NAM is well to the north. Overall trending towards a consensus short-term blend of high res solutions (CONSSHORT) which targets VC around midnight. For severe potential...a Canadian surface high and northerly flow resulting in drier airmass across the northern two thirds of the CWA has kept instability in check, however HRRR brings increasing instability into southwestern zones by 03Z while deep layer shear increases to 40 to 50 knots as the wave in WY approaches. The strongest activity should generally be along and south of the SD state line where instability is the greatest and in vcnty of ill defined (this evening) warm frontal boundary. Dewpoints in southern SD are in the low 70s. An axis of PWAT values on the order of 2 inches will move from S Central ND into SE ND in the late evening as LLJ increases, however axis of LLJ should not will be over majority of area in the 06Z to 12Z timeframe. This may keep nocturnal convection going through the night despite. By 12Z, GFS showing a much better defined warm frontal boundary well south of the SD state line. Tomorrow...models differing on location of a well defined warm frontal boundary lifting out of SD. Ample moisture will provide decent instability through the day. Main limiting factor will be cloud cover inhibiting surface heating during the morning hours. PWAT values around 2 inches will move into W Central MN and the threat for heavy rain combined with strong to severe thunderstorms will be greatest in the southeast, where areal flooding may occur especially if training of storms occur along warm frontal boundary. ESP is being issued for hydrological concerns. Additionally, northern two thirds of area is in Day 2 slight risk although the greater threat may end up being heavy rain and localized flooding, especially in the southeast. .LONG TERM...(Wednesday night through Tuesday) Issued at 237 PM CDT Tue Aug 9 2016 The Wednesday night period continues to be very wet. Models keep bullseyes of one to two inches of pcpn possible in both the evening and overnight periods. Severe storms remain possible too as most of the FA is in a slight risk per the SPC day 2 outlook. WPC also keeps most of the FA in at least a slight risk for heavy rainfall. Most of this activity should move east of the FA on Thursday. On Thursday night the 500mb low passes across southern Canada. This may be enough to bring some light showers to areas along the Canadian border, but since the previous forecast was dry will maintain that route. The 500mb low does not move too fast to the east on Friday, therefore there will be a chance for a few more hit and miss showers and storms along the Canadian border then. Looking ahead into the Saturday through Tuesday period, it still looks like a slowly building ridge into the northern plains. Therefore looking at a mainly dry forecast, with temperatures slowly rising back to above normal levels by early next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1144 PM CDT Tue Aug 9 2016 Thunderstorm complex on its way eastward into the forecast area, and KDVL and KFAR will see some leading edge convection as early as 06Z. Have the thunderstorm complex rolling through all TAF sites, but kept most locations except KFAR at VCTS until a better handle on the evolution of the system becomes apparant. Think there should be a bit of a break in the middle of the period, but additional thunderstorms will be possible along a frontal boundary by late afternoon into tomorrow evening. Some MVFR ceilings will be possible tomorrow, mainly around KDVL although the Red River Valley airports could see some lower VFR conditions. Winds will be shifting around to the east and then southeast at the southern and eastern TAF sites. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...JR SHORT TERM...Speicher LONG TERM...Godon AVIATION...JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT TUE AUG 9 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 641 AM CDT TUE AUG 9 2016 ...A THREAT FOR SEVERE STORMS AND HEAVY RAIN FROM LATE TONIGHT THROUGH WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTH DAKOTA TONIGHT LIFTING NORTHWARD DURING THE OVERNIGHT. A FEW STORMS MAY APPROACH SEVERE LIMITS ALONG THE NORTH AND SOUTH DAKOTA BORDER REGIONS AFTER MIDNIGHT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING AREA OF LOW PRESSURE WILL CROSS THE REGION ON WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ONGOING DURING THE DAY WEDNESDAY. STRONGER STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WITH SEVERE STORMS POSSIBLE. THERE IS ALSO THE THREAT FOR HEAVY RAIN WHICH MAY PRODUCE AREAS OF FLOODING MAINLY WEDNESDAY NIGHT FROM THE VALLEY REGION EASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
827 PM CDT TUE AUG 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 NE KNOX 48.36N 99.66W
08/03/2016 BENSON ND NWS STORM SURVEY
A FEW LARGE 4 TO 6 INCH DIAMETER TREE BRANCHES BROKEN
DOWN IN SHELTER BELTS ACROSS NORTHERN KNOX TOWNSHIP.
0525 PM HAIL 7 SW BISBEE 48.55N 99.49W
08/03/2016 E2.50 INCH TOWNER ND STORM CHASER
HAIL HAD OCCURRED EARLIER AND WAS STILL PRESENT ACROSS
THE ROAD. TIME ESTIMATED BASED ON RADAR.
0545 PM TORNADO 1 NNE AGATE 48.63N 99.49W
08/03/2016 F2 ROLETTE ND NWS STORM SURVEY
CONTINUATION OF A MULTI-VORTEX TORNADO ACROSS THE
ROLETTE-TOWNER COUNTY LINE NEAR THE COMMUNITY OF AGATE.
THIS TORNADO TRACKED FOR AN ADDITIONAL 12 MILES ENE TO
AROUND 4 NNE OR ARNDT. TOTAL TRACK LENGTH OF 20 MILES.
THE TORNADO CENTER TRACKED ABOUT 2.5 MILES NORTH OF
BISBEE AND CONTINUED EAST ACROSS HIGHWAY 281...ENDING BY
625 PM CDT. THE TORNADO DEMOLISHED FARM BUILDINGS AT TWO
FARMS AND SNAPPED OVER TWO DOZEN POWER POLES AT VARIOUS
LOCALES. MAXIMUM WIDTH TO 1200 YARDS. PEAK WINDS TO 120
MPH.
0555 PM TSTM WND DMG 4 W BISBEE 48.63N 99.47W
08/03/2016 TOWNER ND TRAINED SPOTTER
TRANSFORMER LINES AND POWER POLES DOWN. TIME ESTIMATED.
0623 PM TSTM WND DMG 6 ENE BISBEE 48.66N 99.26W
08/03/2016 TOWNER ND STORM CHASER
POWER LINES DOWN AND LOWER POLE SNAPPED ALONG HWY 281...
1 TO 2 MILES NORTH OF INTERSECTION WITH HWY 66. VIDEO AND
REPORTS POSTED VIA SOCIAL MEDIA.
0630 PM TSTM WND GST 2 N EGELAND 48.66N 99.10W
08/03/2016 E90.00 MPH TOWNER ND NWS STORM SURVEY
NUMEROUS POPLAR AND PINE TREES WERE SNAPPED OR UPROOTED
AT FARMSTEAD AND SHELTER BELTS ACROSS CROCUS AND TWIN
HILL TOWNSHIPS. LARGE 1200 LB HAY BALES WERE BLOWN AROSS
A ROAD.
0640 PM HAIL 4 W BISBEE 48.63N 99.47W
08/03/2016 E2.75 INCH TOWNER ND TRAINED SPOTTER
LARGE HAIL ALONG HIGHWAY 66. TIME ESTIMATED BASED ON
RADAR.
0647 PM HAIL 5 ESE EGELAND 48.60N 99.00W
08/03/2016 E1.50 INCH TOWNER ND PUBLIC
LARGE HAIL AND VERY STRONG WINDS ACROSS NORTHERN VICTOR
TOWNSHIP.
0652 PM TSTM WND DMG 2 SW MUNICH 48.65N 98.86W
08/03/2016 CAVALIER ND EMERGENCY MNGR
NUMEROUS LARGE TREE BRANCHES AND LIMBS BROKEN DOWN IM
SHELTER BELTS ACROSS TRIER AND SEIVERT TOWNSHIPS.
0655 PM TSTM WND GST 4 N CANDO 48.55N 99.20W
08/03/2016 M60.00 MPH TOWNER ND TRAINED SPOTTER
MEASURED BY MOBILE EQUIPMENT.
0657 PM HEAVY RAIN 3 W BISBEE 48.63N 99.44W
08/03/2016 U0.00 INCH TOWNER ND TRAINED SPOTTER
DITCHES FLOWING FULL WITH WATER BEGINNING TO RUN UP ON
HIGHWAY 66.
0705 PM HEAVY RAIN ROCKLAKE 48.79N 99.25W
08/03/2016 U0.00 INCH TOWNER ND BROADCAST MEDIA
HEAVY RAIN AND STREET FLOODING REPORTED.
0720 PM TSTM WND GST 1 WNW HAMPDEN 48.54N 98.67W
08/03/2016 M61.00 MPH CAVALIER ND MESONET
PEAK WIND MEASURED AT THE HAMPDEN RAWS STATION. TIME
ESTIMATED BASED ON RADAR.
0723 PM HAIL CANDO 48.49N 99.20W
08/03/2016 E1.00 INCH TOWNER ND TRAINED SPOTTER
QUARTER SIZED HAIL AND ADDITIONAL HEAVY RAIN.
0726 PM HAIL CANDO 48.49N 99.20W
08/03/2016 M1.75 INCH TOWNER ND PUBLIC
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.
0730 PM FLASH FLOOD 3 W BISBEE 48.63N 99.44W
08/03/2016 TOWNER ND LAW ENFORCEMENT
HIGHWAY 66 CLOSED DUE TO WATER FLOWING ACROSS. AREA
FIELDS AND DITCHES FLOODING THROUGHOUT GRAINFIELD...
SORENSON....NEW CITY AND GERRARD TOWNSHIPS.
0731 PM TSTM WND DMG LANGDON 48.76N 98.37W
08/03/2016 CAVALIER ND TRAINED SPOTTER
A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
TOWN. AT LEAST ONE 12 INCH DIAMETER TREE SNAPPED NEAR THE
GROUND.
0733 PM TSTM WND GST 1 E LANGDON 48.76N 98.35W
08/03/2016 M58.00 MPH CAVALIER ND MESONET
PEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
0738 PM HAIL 10 W MINNEWAUKAN 48.07N 99.47W
08/03/2016 E1.00 INCH BENSON ND TRAINED SPOTTER
QUARTER SIZED HAIL AND SMALLER WITH HEAVY RAIN
0740 PM HAIL 4 W MAZA 48.39N 99.29W
08/03/2016 M2.00 INCH TOWNER ND TRAINED SPOTTER
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.
0800 PM TSTM WND DMG 2 WNW PENN 48.23N 99.13W
08/03/2016 RAMSEY ND NWS STORM SURVEY
SEVERAL LARGE 4 TO 6 INCH DIAMETER BRANCHES BROKEN DOWN
IN SHELTER BELTS ALONG HIGHWAY 2.
0812 PM TSTM WND DMG 2 SSW GARSKE 48.33N 98.89W
08/03/2016 RAMSEY ND PUBLIC
FOUR LARGE 20K BUSHEL STEEL GRAIN BINS PARTIALLY CAVED IN
AT A FARMSTEAD.
0820 PM HAIL 2 S HAMILTON 48.78N 97.45W
08/03/2016 E1.50 INCH PEMBINA ND PUBLIC
QUARTER TO PING PONG BALL SIZED HAIL FELL ACROSS CENTRAL
HAMILTON TOWNSHIP... IN VERY HEAVY RAIN AND STRONG WINDS.
0825 PM HAIL 3 N DEVILS LAKE 48.16N 98.87W
08/03/2016 E1.00 INCH RAMSEY ND NWS STORM SURVEY
NICKEL TO QUARTER SIZED HAIL.
0828 PM FUNNEL CLOUD 3 W NEW ROCKFORD 47.68N 99.20W
08/03/2016 EDDY ND TRAINED SPOTTER
BRIEF FUNNEL CLOUD LOWERINGS VIEWED WEST OF TOWN.
0829 PM FUNNEL CLOUD 3 NW DEVILS LAKE 48.14N 98.92W
08/03/2016 RAMSEY ND TRAINED SPOTTER
PERSISTENT WALL CLOUD WITH BRIEF FUNNELS EVIDENT. LOCATED
JUST A MILE OR 2 NORTHWEST OF THE CITY LIMITS.
0835 PM HAIL 1 N DEVILS LAKE 48.13N 98.87W
08/03/2016 E0.88 INCH RAMSEY ND TRAINED SPOTTER
0838 PM FUNNEL CLOUD 2 SSE SHEYENNE 47.80N 99.10W
08/03/2016 EDDY ND STORM CHASER
PERSISTENT WALL CLOUD WITH FUNNEL CLOUD VIEWED AND
PHOTOGRAPHED. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.
0840 PM TORNADO 9 NNE DEVILS LAKE 48.23N 98.80W
08/03/2016 F0 RAMSEY ND TRAINED SPOTTER
FIRST OF TWO TORNADOES VIEWED AND PHOTOGRAPHED BY
MULTIPLE STORM SPOTTERS IN THE SWEETWATER LAKE AREA...IN
SOUTHERN FRESHWATER AND MORRIS TOWNSHIPS. THIS TORNADO
TRACKED INTERMITTENTLY TO THE EAST FOR A MILE OR SO OVER
OPEN FIELDS AND MARSHLAND... ENDING BY AROUND 843 PM CDT.
MAXIMUM WIDTH ESTIMATED TO 40 YARDS AND PEAK WINDS TO 75
MPH.
0841 PM TORNADO 6 N DEVILS LAKE 48.20N 98.87W
08/03/2016 F0 RAMSEY ND TRAINED SPOTTER
SECOND OF TWO TORNADOES VIEWED AND PHOTOGRAPHED BY
MULTIPLE STORM SPOTTERS IN THE SWEETWATER LAKE AREA. THIS
TORNADO LASTED FOR ABOUT 2 MINUTES AND TRACKED TO THE
EAST SOUTHEAST FOR LESS THAN A MILE OVER OPEN FIELDS AND
MARSHLAND ENDING BY 843 PM CDT. MAXIMUM WIDTH ESTIMATED
TO 40 YARDS AND PEAK WINDS TO 75 MPH.
0845 PM HAIL 10 ESE SHEYENNE 47.77N 98.92W
08/03/2016 E1.25 INCH EDDY ND PUBLIC
0900 PM TSTM WND GST 7 WNW FOREST RIVER 48.26N 97.61W
08/03/2016 M57.00 MPH WALSH ND MESONET
PEAK WIND MEASURED AT THE NDAWN STATION.
0910 PM TORNADO 9 SW WARWICK 47.77N 98.86W
08/03/2016 F2 EDDY ND NWS STORM SURVEY
A TORNADO TRACKED FOR ROUGHLY 3 MILES ACROSS FAR
SOUTHEAST HILLDALE TOWNSHIP INTO THE FAR SOUTHWEST CORNER
OF EDDY TOWNSHIP...TO ABOUT 6.5 MILES SSW OF WARWICK BY
920 PM CDT. NUMEROUS OAK AND PINE TREES WERE SNAPPED OR
UPROOTED ACROSS A STRETCH OF THE SHEYENNE RIVER VALLEY.
THE ROOF WAS COMPLETELY TORN OFF OF A FARM HOUSE...WITH
SEVERAL OUTBUILDING COMPLETELY DESTROYED. MAXIMUM WIDTH
ESTIMATED TO 300 YARDS. PEAK WINDS ESTIMATED TO 135 MPH.
0915 PM HAIL 7 SW HAMAR 47.77N 98.68W
08/03/2016 E1.00 INCH EDDY ND PUBLIC
0930 PM TSTM WND GST 2 ENE KARLSTAD 48.59N 96.48W
08/03/2016 M50.00 MPH KITTSON MN MESONET
PEAK WIND AT THE KARLSTAD RAWS STATION.
1002 PM TSTM WND DMG 1 NW MCVILLE 47.78N 98.19W
08/03/2016 NELSON ND NWS STORM SURVEY
A FEW LARGE 4 TO 6 INCH DIAMETER BRANCHES BROKEN DOWN.
PEA TO PENNY SIZED HAIL.
1025 PM HAIL 3 S COOPERSTOWN 47.40N 98.12W
08/03/2016 E1.25 INCH GRIGGS ND PUBLIC
1028 PM TSTM WND GST 5 WNW GRAND FORKS 47.94N 97.17W
08/03/2016 M59.00 MPH GRAND FORKS ND ASOS
PEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL
AIRPORT.
1042 PM TSTM WND GST GRAND FORKS AFB 47.96N 97.38W
08/03/2016 M62.00 MPH GRAND FORKS ND OTHER FEDERAL
PEAK WIND MEASURED AT THE GFAFB.
1048 PM TSTM WND GST MALLORY 47.88N 96.91W
08/03/2016 M51.00 MPH POLK MN MESONET
PEAK WIND MEASURED AT THE RWIS STATION.
1049 PM HEAVY RAIN GRAND FORKS 47.92N 97.07W
08/03/2016 E0.00 INCH GRAND FORKS ND AMATEUR RADIO
STREET FLOODING AND MINOR UNDERPASS FLOODING REPORTED.
1110 PM TSTM WND GST 4 N MCLEOD 46.45N 97.30W
08/03/2016 M69.00 MPH RANSOM ND MESONET
PEAK WIND MEASURED AT THE RAWS STATION. TIME ESTIMATED
BASED ON RADAR.
1140 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
08/03/2016 GRAND FORKS ND NWS EMPLOYEE
AREAS OF UNIVERSITY AND DEMERS AVENUES...AND NEARBY
PORTIONS OF WASHINGTON STREET WERE FLOODED AND
IMPASSABLE. UNDERPASS FLOODED AND BLOCKED TO TRAFFIC.
OUTLYING AREAS ON 42ND STREET WERE ALSO FLOODED.
1143 PM TSTM WND DMG 5 SW LISBON 46.39N 97.76W
08/03/2016 RANSOM ND PUBLIC
LOCALIZED AREA OF DAMAGE. PARTIAL ROOF DAMAGE TO HOME AND
TWO LARGE TREES DOWN. TIME APPROXIMATED BASED ON RADAR.
1145 PM FLASH FLOOD 2 ENE EAST GRAND FORKS 47.94N 96.98W
08/03/2016 POLK MN NWS STORM SURVEY
FIELD AND FARM ACCESS ROADS FLOODED NEAR CR17 AND HIGHWAY
2.
1201 AM TSTM WND GST 1 NW GWINNER 46.23N 97.67W
08/04/2016 E60.00 MPH SARGENT ND TRAINED SPOTTER
REPORT POSTED ONLINE.
1230 AM TSTM WND DMG MOORHEAD 46.86N 96.76W
08/04/2016 CLAY MN BROADCAST MEDIA
WIDESPREAD POWER OUTAGES FROM NORTH FARGO INTO MOORHEAD.
1235 AM HAIL 2 N DILWORTH 46.90N 96.70W
08/04/2016 E1.00 INCH CLAY MN TRAINED SPOTTER
HEAVY RAIN WITH A FEW LARGE HAIL. VERY INTENSE LIGHTNING
ALL AROUND.
0135 AM TSTM WND DMG 3 NE WHITE EARTH 47.13N 95.80W
08/04/2016 BECKER MN PUBLIC
ROOF TAKEN OFF A HOME ON FISHHOOK LAKE. TIME ESTIMATED BY
RADAR.
0145 AM TSTM WND DMG 7 NNE DETROIT LAKES 46.91N 95.79W
08/04/2016 BECKER MN PUBLIC
ALONG HWY 113 BETWEEN RICHWOOD AND DETROIT LAKES THERE
WAS AN AREA OF WIND DAMAGE. TWO SEMI-TRUCKS WERE
OVERTURNED ALONG WITH DAMAGE TO GRAIN BINS. THIS
INFORMATION IS PRELIMINARY AND MAY BE UPDATED PENDING
STORM SURVEY.
0200 AM TSTM WND DMG WOLF LAKE 46.80N 95.36W
08/04/2016 BECKER MN PUBLIC
NUMEROUS LARGE TREES WERE BLOWN DOWN OR UPROOTED AROUND
WOLF LAKE...AND EXTENDING EASTWARD FROM WOLF LAKE AND
SPRUCE GROVE TOWNSHIPS...INTO RUNEBERG AND GREEN VALLEY
TOWNSHIPS. IN GREEN VALLEY TOWNSHIP... ROUND HAY BALES
WERE ROLLED ACROSS FIELDS...TREES WERE BLOWN DOWN ONTO
HOUSE ROOFS...AND A COUPLE OF SMALLER SHEDS WERE BLOWN
DOWN. PEAK WINDS ESTIMATED TO 80 TO 90 MPH. TIME
ESTIMATED BASED ON RADAR.
0211 AM TSTM WND GST PARK RAPIDS 46.92N 95.06W
08/04/2016 M58.00 MPH HUBBARD MN ASOS
PEAK GUST AT PARK RAPIDS AIRPORT ASOS
0226 AM TSTM WND GST MENAHGA 46.75N 95.10W
08/04/2016 E100 MPH WADENA MN TRAINED SPOTTER
TREES BLOWN DOWN OR UPROOTED. STREETS BLOCKED BY DOWNED
TREESA AND POWER LINES. METAL ROOF BLOWN OFF
BUILDING...PEAK WIND ESTIMATED AT 95 TO 105 MPH.
0230 AM TSTM WND GST 10 SE PARK RAPIDS 46.82N 94.91W
08/04/2016 E100 MPH HUBBARD MN NWS STORM SURVEY
NUMEROUS LARGE TREES BLOWN DOWN OR UPROOTED AROUND DUCK
LAKE...WITH TREES BLOCKING ROADS. TIME APPROXIMATE FROM
RADAR. EARLY REPORTS RECEIVED THROUGH SOCIAL MEDIA. PEAK
WINDS ESTIMATED FROM 95 TO 105 MPH.
0236 AM TSTM WND GST HUNTERSVILLE 46.78N 94.89W
08/04/2016 E95.00 MPH WADENA MN NWS STORM SURVEY
NUMEROUS LARGE TREES SNAPPED OR UPROOTED IN AND AROUND
THE HUNTERSVILLE STATE FOREST AND THROUGHOUT SHELL RIVER
AND HUNTERSVILLE TOWNSHIPS. PEAK WINDS ESTIMATED AT 90 TO
100 MPH.
&&
GGUSTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1200 AM CDT WED AUG 10 2016
NDZ049-052-100600-
RANSOM-SARGENT-
1200 AM CDT WED AUG 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANSOM AND
NORTHWESTERN SARGENT COUNTIES...
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS OVER CRETE...OR 31 MILES
NORTH OF BRITTON...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
STIRUM AROUND 1210 AM CDT.
ENGLEVALE AROUND 1240 AM CDT.
ELLIOTT AROUND 1245 AM CDT.
LISBON AROUND 100 AM CDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4612 9801 4628 9801 4628 9803 4641 9804
4644 9803 4653 9799 4641 9757 4608 9788
TIME...MOT...LOC 0459Z 209DEG 17KT 4621 9798
HOPKINSThe Aberdeen radar (KABR), 75 km away, was scanning. The volume nearest the first event began at 07:28 UTC.
7 thunderstorm wind. Local standard time, as filed.
The wind gust was measured by a NDAWN mesonet sensor.
Several trees and large tree branches were blown down.
The peak wind gust was measured at the Gwinner airport.
Several large tree branches were blown down around Lidgerwood.
Large trees were broken down or uprooted. At the ball park, fencing was blown down and metal stands were tumbled.
The wind gust was measured at the RWIS sensor along highway 13.
Large tree branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2016Every state in 2016This day in weather historyWarnings in North Dakota, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642871, 642872, 642873, 642874, 642875, 642876, 642877.